Complex patterns of non-Gaussian diffusion in artificial anisotropic tissue models

Farida Grinberg, Ezequiel Farrher, Ivan I. Maximov, N. Jon Shah

Research output: Contribution to journalArticleResearchpeer-review

6 Citations (Scopus)

Abstract

Motional barriers due to geometrical restrictions are ubiquitous in heterogeneous media such as porous rocks or biological tissues. As a consequence, molecular propagation deviates from the patterns of Gaussian diffusion. In this paper, we report on the results of the application of several non-Gaussian and anomalous diffusion models used to describe experimental data in the artificial anisotropic system with well-defined properties. In particular, we focus on the influence of fibre packing density on the quantitative metrics of these models and compare their sensitivity to this parameter. The results are discussed in the context of the importance for better understanding the governing diffusion mechanisms in complex tissue microstructures.

Original languageEnglish
Pages (from-to)44-47
Number of pages4
JournalMicroporous and Mesoporous Materials
Volume178
DOIs
Publication statusPublished - 15 Sep 2013
Externally publishedYes

Keywords

  • Anisotropic tissue models
  • Biological systems
  • Diffusion
  • Fibre density
  • Non-Gaussian models

Cite this